MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not yet been returned to olympus medical systems corp.(omsc) for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available or if the device is returned at a later time, this report will be supplemented.
 
Event or Problem Description
The subject device was used during an uncertain procedure of esophagus.The sound of device activation gradually lessened and finally it was impossible to hear the sound.The procedure was completed with another usg-400.There was no patient harm reported.
 
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.Omsc performed the following evaluations.Device manufacturer date was identified and filled in the section.The manufacturing record was reviewed with no irregularities.Omsc tried to reproduce the reported event, but it wasn't reproduced.There was a scratched on the surface of the front panel of the device, and it might be caused to contact with hard object.Omsc considered the design of the device and the event, and omsc concluded that the scratch wasn't the cause of the reported event.Omsc couldn't reproduce the event and the exact cause of the reported event could not be conclusively determined.The instruction manual of the subject device already states; never use the ultrasonic generator on a patient when any irregularity is observed with the equipment.Otherwise, the system may not work properly and serious injury to the patient, surgical staff and/or surgeon may result.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951
ishikawa-cho
hachioji-shi, tokyo 192-8 507
JA  192-8507
MDR Report Key5982302
Report Number8010047-2016-01234
Device Sequence Number18853332
Product Code GEI
UDI-Device Identifier04953170306747
UDI-Public(01)04953170306747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date12/15/2016
Patient Sequence Number1